Skip to content
My WebMD Sign In, Sign Up
Desire Sex but No Feeling in Groin Area
avatar
clydez posted:
We are an older couple, 75 - 73, and being of the 'older' generation were taught that sex was bad and therefore during school and college years, there was little experimentation. During the work years, I was ready for sex most any time, but the wife seemed to continue to hold on to traditional values, it seemed to me it appeared to be a obligatory thing to satisfy me. There was no experimentation, missionary was it, if it happened. She told me openly that oral was totally out of the question as 'I'm not going to put that thing in my mouth." Naïve as I was, I hoped time would change things. Well it didn't. I am aware that the sex drive lessens with aging and some of the meds we are given for various 'aging' problems. For the last couple of months, I have not changed any meds, but have noticed a markedly decrease of sensation of feeling in the groin. There is nothing that I hear, see or do, for that matter, that will cause the 'tingling' of an erection even wanting to form. As mentioned, we are 'old school' and very seldom mention anything even slightly related to sex, therefore, there is no discussion of my problem with the wife. IF I, on rare occasion, make an attempt at sex, it is masturbating her, usually with her objecting because ' I can't do anything to help you go too.' I ignore her objection and she will quite often have a hard orgasm with no problem. She may make a 'half-hearted' attempt to rub my genital area, which sometimes will produce a 'moderate erection' and after her orgasm, if I try to enter her, it's still missionary, and by the time I move into position to enter, I'm soft again. I do, at times enjoy watching porn which appeals to me. . . . couples, etc., nothing to wild or kinky, but now I notice that even that, which sometimes created the desire to masturbate, has gotten to the point that there is no sensation whatsoever. I have tried, on several occasions, in private. to force myself into an erection using porn, and have succeeded a very few times to become erect, but have given up trying to orgasm after sometimes nearly two hours of masturbation. I have also developed, also from the old school of thought, I think, that my masturbating is a form of 'cheating' on my wife. I am about at 'wit's end' with this problem and would appreciate any suggestions.
Reply
 
avatar
georgiagail responded:
If your concern is an inability to achieve an erection, the first step would be a medical evaluation to attempt to determine a physical reason for this, including evaluating the medications you are on to determine lf erectile dysfunction is a potential side effect of some of these.


Your posting is a bit confusing because it is difficult to determine if you are blaming your wife for your inability to achieve an erection or are honestly looking for a reason for this occurring now.

Gail
 
avatar
stevesmw responded:
The pattern of your sexual relationship with your wife will not be easy to change.


Regarding masturbation: I'm 69 and have masturbated for a long time. I've lost sensitivity in my penis and orgasms are infrequent. I masturbate because it feels good and I don't worry about and erection or an orgasm. I even fondle myself to help go asleep.


Sex as an accommodation is a big turn off and your wife setting low expectations for you doesn't help. Your overall health and the medications you take can have an impact. The positions you can use are related to your physical ability and what your wife allows.


If you are ok with just accommodation, your wife is willing to accommodate and you are physically capable you could try rubbing your penis against your wife's vaginal lips and see if you can get hard enough to enter her. Don't be in a hurry and concentrate on the feelings.


Sexual arousal is determined by physical and psychological factors. My wife orgasming spontaneously gives me a harder erection than Viagra.
 
avatar
nohard responded:
Hi ED is a big thing that us men just do not to think about till we get it, and getting an erection is one thing women will never understand, and when we cant that's when they think were cheating.


I would start with your now meds your taken, now to can either google them drugs .com give a complete list of side effects, see how many have ED as a side effect, or low libido, if not go sit with your doctor and ask him which do that and are there any you can cut out, sometimes older folks are taken drugs they no longer need, and not forgetting some drugs don't mix and give bad side effects.


So for me at 67 had ED and now out of it, get lots of nocturnal erections and morning woods, no drugs, was on Viagra but got bad side effects from it, the big V is not for all men.
So have been doing my own thing, just google these titles and find out how, the rest is up to you.
DRUGS VERSUS HERBS, HERBS MY CHOICE
DRUGS VERSUS HERBS, HERBS MY CHOICE, DIALY INTAKE
NOHARDS HERB LIST WITH LINKS
NOHARDS HERBS FOR ED, PART 2


Well the choice is yours you can either try or go see a uro at 450$ and perhaps he will tell you its all in your head and try some Viagra.


Good Luck
 
avatar
clydez replied to georgiagail's response:
Gail: Thank you for your reply. I am not blaming my wife as in the past I have had no problems with erection or ejaculation. The inability to maintain an erection is a problem that has become more severe in the past 6 months, the inability to ejaculate problem has been ongoing for some three months. The latter of the two, as posted is the primary concern, as it has the wife thinking that she is not doing something 'right' as she calls it. Also, there is no verbal interaction during any form of sexual activity, (kickback from when kids were at home.) Hope this clarifies.


Helpful Tips

Difficulty having an orgasm?Expert
Try reading Becoming Orgasmic: A Sexual and Personal Growth Program for Women by Julia Heiman , Joseph Ph.D. LoPiccolo and David ... More
Was this Helpful?
5 of 7 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit Dr. Becker-Phelps' website